Most forms of birth control can have the potential to cause acne and weight gain in those susceptible. Typically birth control is divided up as estrogen or progestin dominant and has varying degrees of androgenic (testosterone-like) effects.
As a general rule of thumb, those with the potential for higher androgenic symptoms should be avoided for people prone to acne because they promote breakouts.
As an acne sufferer, it is important to speak with your doctor about selecting a form of birth control that is higher in estrogen and lower in androgen potency.
Only you and your doctor can determine what form of birth control is right for you.
The above is just a basic guideline that should be used to initiate a conversation between you and your physician. If you are considering using birth control, it is important to know that it can be associated with a high risk of blood clots, weight gain, nausea, mood changes, depression, and breast tenderness. Serious side effects include strokes, digestive issues, and embolism.
If you have no underlying health issues that require you to be on birth control and are considering using birth control only to control your acne, please feel free to talk with one of the estheticians to get some additional perspective on how we can help you with the use of topical products and treatments.
*Although the Paragard/Copper IUD does not contain any hormones, we have observed that it has aggravated acne with our clients.
© Face Reality, Inc.
Sign up now to be the first one to access the next program + Receive a FREE Pore-Clogging Ingredient Guide to find out if your products are causing your acne.
*Space is limited.